I recently posted that received a course of TMS (transcranial magnetic stimulation) to knock back a major depressive episode.
However, I failed to mention that I experienced several other changes in symptoms – symptoms other than the “F5 tornado.”
There HAS to be a connection between whatever the TMS does and the symptoms from which I experienced relief…which leads me to believe that the doctors are missing a serious connection between all my weird symptoms that make me the zebra I am.
So, what changed during treatment?
1. Much fewer migraines….
2. My odd and unexplained breast regrowth ceased – along with the pain that went along with the growth. (I had a reduction Nov 2013 due to the major and PAINFUL increase in size of my breasts from a 34DDD to a 34I in 4 yrs). My reduction was “supposed” to bring me to a 34C. HA. I quickly (and PAINFULLY) grew from that alleged size to a 34DDD in 4 months post-reduction. NOTE: all hormonal and endocrine levels always test “normal” – even though any bachelor’s level bio student knows endocrine levels can change on a moment-to-moment basis, the doctors that order these tests seem to stand firm that everything is “normal. Yeah…right. As the Ghostbusters always said – “we are ready to believe you.” NOT.
3. An increase in dreams. Some good – some bad – but all were vivid and memorable.
4. Longer periods of deep and restful sleep (I wear 2 “life trackers” that monitor sleep because of my weird sleep history (See my prior post on DSPS – delayed sleep phase disorder).
5. A marked increase in sensitivity to medications: Clonidine (a BP medication), and MSIR (morphine sulfate immediate-release).I had to completely STOP the Clonidine as the effects that it caused during the TMS were debilitating – I literally would be unable to wake-up for 14+ hours if I took even half the smallest dose.) I take the MSIR for chronic back and leg pain I have had for 16+ years – and the 6 surgeries I have had have failed to completely resolve the pain. During the TMS sessions, I required a lower dose of the MSIR to get pain relief, and, for the first time, I experienced side effects (a bit of nausea and extreme sleepiness) from my usual dose and had to reduce it by half.
6. I had far less incidents of low blood pressure (associated with my Autonomic System Disorder – I have many posts and links to others’ posts about this condition on my blog.
What has happened with these symptoms since I ceased treatment one month ago?
1. I am once again being awakened by migraines – with nausea, photophobia and positional increase in pain. I am getting 2-3 migraines per week.
2. My breasts are sore, lumpy and swollen. Gads, I hope they are not growing again. I just bought new bras because I though the growth had ceased.)
3. I am still dreaming, but less frequently. And they “loop” – much like they did before the TMS.
4. Problems getting to sleep AND staying asleep. (And, I cannot take any sleep aids due to the side effects I have from any meds used to sleep since this odd Autonomic Disorder I have kicked in back in 2012.
5. I have had to increase my MSIR dose back to pre-TMS Levels. I seem to have more pain in my back as well.
6. My BP and heart rate are becoming much more labile (variable) again. I have had to take additional beta-blockers recently to address the increase heart rate and chest pain.
Sooo….what is the connection? So far, none of my doctors have tried to solve this mystery. Why not? A simple Google search can provide clues….
Which is what I did. It didn’t take long at all. I am an experienced researcher with decades of research experience so I know how to word my searches to get the best results. I am sure that diagnostic research was covered at some point in medical school.
What did I find out? All of these things are connected in some way to DOPAMINE levels, and are things that are effected by what is known as the HPA (Hypothalamic-Pituitary-Adrenal) Axis. (Check out the link for hundreds of images from sources that could provide clues to my doctors….note the 3 words I used for the search…real rough, huh?)
HELLO? Can someone PLEASE tell me why a single medical professional cannot take this information and try to help me? Doesn’t anyone care about me and the quality of my life???